Hail, Smith
- When
- April 19, 11:12 AM CST
- Where
- Smith County, 8 mi N of Tyler
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.467, -95.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 19, 9:45 AM CST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1045 AM CDT SAT APR 19 2003 UPDATED TO ACCOUNT FOR ONGOING CONVECTION OUT WEST THIS MORNING. INCREASED POPS SLIGHTLY ACROSS NE TX/NW LA BUT LEFT ZONES SOUTH OF I-20 CORRIDOR AND ZONES OUT EAST UNCHANGED AS CONVECTION HAVING TROUBLE GOING ACROSS DEEP EAST TEXAS TOWARDS THE TOLEDO BEND RESERVOIR. LOCAL PROFILERS AND LAPS DATA SHOWING STORMS OUT WEST ROOTED IN GOOD LOW LEVEL JET/MOISTURE AXIS AS THEY PROPAGATE NORTH NORTHEAST AT 50 TO 60 MPH. LOW LEVEL JET BEGINNING TO DECREASE A LITTLE AND AS THIS CONTINUES TODAY...EXPECT STORMS TO GRADUALLY WEAKEN IN COVERAGE AND INTENSITY. MEANWHILE...DRY LINE STARTING TO ADVANCE EAST AND DURING THE PAST HOUR HAD JUST PASSED THROUGH ABI. HUGE CAP NOTED ON FWD SOUNDING THIS MORNING AND THIS WILL BE THE FLY IN THE OINTMENT BY LATE TODAY AND THIS EVENING AS THE DRYLINE SHOULD BE IN THE NEIGHBORHOOD OF DFW TO ACT BY 00Z TONIGHT. THERE SHOULD BE SOME WINDOW OF OPPORTUNITY FOR ATMOSPHERE TO RECOVER ACROSS THE I-30 CORRIDOR THIS AFTERNOON COMBINED WITH LIFT GENERATED BY THE UPPER LEVEL TROUGH TO WEAKEN THE CAP SUFFICIENTLY ENOUGH TO GENERATE ADDITIONAL STORMS...WE SHALL SEE. UPDATE ALREADY SENT...13. .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT APR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST TEXAS... SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON ROOTED IN GOOD LOW LEVEL WIND FLOW ACROSS EASTERN TEXAS. LATE THIS AFTERNOON THROUGH TONIGHT...A DRYLINE IS EXPECTED TO MOVE EAST ACROSS NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA. THE ATMOSPHERE WILL BECOME VERY UNSTABLE BY LATE TODAY WITH ISOLATED SUPERCELL THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE DRYLINE AND MOVE EAST INTO NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY SUPERCELL THUNDERSTORMS THAT DEVELOP LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE FOUR STATE REGION DURING THE DAY SUNDAY. THE ATMOSPHERE IS EXPECTED TO BECOME MODERATELY UNSTABLE BY SUNDAY AFTERNOON WITH LARGE HAIL A DAMAGING WINDS POSSIBLE ALONG AND SOUTH OF THE COLD FRONT. THE HIGHEST PROBABILITY OF ORGANIZED SEVERE WEATHER ON SUNDAY WILL BE ACROSS THE SAM RAYBURN AND TOLEDO BEND COUNTRY OF EAST TEXAS INTO NORTHERN LOUISIANA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND AGAIN ON SUNDAY.
The Shreveport radar (KSHV), 137 km away, was scanning. The volume nearest the first event began at 17:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349552.